Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 227, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2017, 7:36 PM EDT for Harrison County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 5, 2017, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Harrison County, IN
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS53 KLMK 052336
SVRLMK
INC061-060000-
/O.NEW.KLMK.SV.W.0227.170605T2336Z-170606T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
736 PM EDT MON JUN 5 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Central Harrison County in south central Indiana...
* Until 800 PM EDT
* At 736 PM EDT, a severe thunderstorm was located near Corydon,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Corydon, Lanesville, Crandall, New Middletown and Breckenridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3830 8601 3830 8600 3828 8599 3824 8595
3823 8596 3809 8614 3822 8624 3832 8601
TIME...MOT...LOC 2336Z 059DEG 8KT 3825 8608
HAIL...0.75IN
WIND...60MPH
$$
RJS1 follow-up statement
712
WWUS53 KLMK 060000
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
800 PM EDT MON JUN 5 2017
INC061-060009-
/O.EXP.KLMK.SV.W.0227.000000T0000Z-170606T0000Z/
Harrison IN-
800 PM EDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY WILL
EXPIRE AT 800 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3830 8601 3830 8600 3828 8599 3824 8595
3823 8596 3809 8614 3822 8624 3832 8601
TIME...MOT...LOC 2359Z 059DEG 8KT 3823 8613
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:05 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 5, 7:05 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Louisville KY 705 PM EDT Mon Jun 5 2017 ...Updated Aviation Discussion... .Short Term...(This evening through Tuesday night) Issued at 310 PM EDT Mon Jun 5 2017 Late this afternoon steady rain showers were slowly exiting south central KY. The flash flood threat is over so cancelled the watch a little early. Isolated to scattered showers/storms are still expected to develop ahead of a cold front sinking south late this afternoon/evening. A cell has popped up over central KY and a better line of convection has developed over east central IN/central OH as of 3pm. Enough wind shear and instability exist over southern IN/north central KY for storms to pose a small hail and gusty wind threat in addition to brief heavy rainfall this evening. This convection should diminish by late evening with the rest of the overnight hours mainly dry. Do expect some fog to develop overnight especially over south central KY which has received the most rainfall over the last 24-36 hrs. Any fog formation will be battling dry air advection though behind the front late tonight into Tues morning. Still feel most locations over south central KY will see fog...maybe even some patchy dense fog depending on how quickly the drier air arrives and clouds clear. Lows tonight should range from the upper 50s to lower 60s. Tuesday will feature dry, pleasant weather behind the cold front. Highs will top out in the mid 70s to around 80 with lower humidity. Lows Tues night will fall back into the 50s. .Long Term...(Wednesday through Monday) Issued at 330 PM EDT Mon Jun 5 2017 Wednesday - Friday... An upper low lingering over the northeast U.S. will provide a mainly dry mid week with below normal temperatures. Some models do indicate a couple of disturbances on the back side of the low producing a few light showers but kept the forecast mainly dry. Highs Wed/Thu should range through the 70s with lows in the 50s. The upper low will begin to exit the continental U.S. by the end of the work week resulting in rebounding temps over the Ohio Valley with highs back into the upper 70s/lower 80s for Fri. Saturday - Monday... Weak disturbances may bring small chances for showers on Sat and again on Mon but expect a mostly dry period from Sat-Mon. A strong upper level ridge will begin to work into the region by late in the weekend causing temps to warm each day. By Sun/Mon highs will be back in the upper 80s to around 90 with humidity levels increasing as well. && .Aviation...(This evening through tomorrow evening) Issued at 700 PM EDT Mon Jun 5 2017 Line of showers and thunderstorms currently across portions of southern Indiana and northern Kentucky moving southward at this hour. Will see reduced visibilities and gusty winds along the line, but it should move out of the region over the next few hours. Clearing skies will allow some fog to develop tonight, with greatest concentration over south-central Kentucky. Visibilities could fall as low as IFR with isolated areas of LIFR. After sunrise should see fog burn off quickly with VFR conditions expected the rest of the day. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...AMS Long Term...AMS Aviation...DM
Hazardous weather outlook, Jun 5, 3:47 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 347 PM EDT Mon Jun 5 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 347 PM EDT Mon Jun 5 2017 /247 PM CDT Mon Jun 5 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible late this afternoon into this evening ahead of a cold front. A few strong storms may produce gusty winds, small hail and locally heavy rainfall, mainly over southern Indiana and north central Kentucky. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS
In the hours before
Local storm report, Jun 5, 7:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT MON JUN 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG LYNDON 38.26N 85.59W
06/05/2017 JEFFERSON KY BROADCAST MEDIA
TREES DOWN IN LYNDON.
&&
RLLocal storm report, Jun 5, 7:11 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT MON JUN 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG PROSPECT 38.35N 85.61W
06/05/2017 JEFFERSON KY BROADCAST MEDIA
POWER OUTAGES IN PROSPECT.
&&
RLSpecial weather statement, Jun 5, 7:15 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
715 PM EDT MON JUN 5 2017
INZ090-091-KYZ029-030-038-052345-
Floyd-Harrison-Jefferson-Bullitt-Spencer-
715 PM EDT MON JUN 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHWESTERN
FLOYD...WESTERN SPENCER...JEFFERSON AND NORTHERN BULLITT COUNTIES...
At 714 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles north of Corydon to near
Pleasure Ridge Par to near Fern Creek. Movement was south at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
Louisville, Jeffersontown, Shively, Shepherdsville, Corydon, Pioneer
Village, Audubon Park, West Buechel, Watterson Park and Lynnview.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3823 8585 3820 8544 3796 8537 3796 8544
3799 8549 3796 8553 3797 8589 3799 8591
3799 8592 3821 8627 3842 8617 3842 8613
TIME...MOT...LOC 2314Z 356DEG 12KT 3837 8613 3814 8591 3814 8554
RJSLocal storm report, Jun 5, 7:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 PM EDT MON JUN 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 2 ENE LOUISVILLE 38.24N 85.71W
06/05/2017 JEFFERSON KY BROADCAST MEDIA
SEVERAL DOWNED TREES BLOCKING CHEROKEE
PARKWAY.
&&
RLSpecial weather statement, Jun 5, 7:20 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
720 PM EDT MON JUN 5 2017
KYZ034-038>041-045-047-048-052345-
Shelby-Mercer-Woodford-Fayette-Jessamine-Spencer-Nelson-Anderson-
720 PM EDT MON JUN 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SPENCER...SOUTHERN
SHELBY...NORTHEASTERN NELSON...NORTHERN MERCER...WOODFORD...
ANDERSON...NORTHERN JESSAMINE AND SOUTHWESTERN FAYETTE COUNTIES...
At 719 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Taylorsville to near Lawrenceburg to
near Dunbar High School. Movement was south at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lexington, Nicholasville, Lawrenceburg, Versailles, Taylorsville,
Meadowthorpe, Dunbar High School, Cardinal Hill, Fayette Mall and
Veterans Park.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3788 8494 3790 8511 3792 8512 3790 8513
3793 8537 3815 8543 3819 8542 3810 8501
3810 8453 3787 8445
TIME...MOT...LOC 2319Z 351DEG 20KT 3811 8537 3803 8500 3801 8463
RJSLocal storm report, Jun 5, 7:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT MON JUN 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S PROSPECT 38.32N 85.61W
06/05/2017 JEFFERSON KY BROADCAST MEDIA
DOWNED TREES NEAR PROSPECT IN THE WOLF
PEN/SPRINGDALE AREA.
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:53 PM EDT | Special Weather Statement | LMK | Jefferson, Scott | 22 min |
| Jun 5, 5:24 PM EDT | Special Weather Statement | LMK | Scott | 36 min |
| Jun 5, 5:31 PM EDT | Special Weather Statement | LMK | Jefferson | 44 min |
| Jun 5, 5:58 PM EDT | Special Weather Statement | LMK | Clark | 32 min |
| Jun 5, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 46 min |
| Jun 5, 6:50 PM EDT | Special Weather Statement | LMK | Floyd | 25 min |
| Jun 5, 7:15 PM EDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jun 5, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 31 min |
| Jun 5, 7:59 PM EDT | Special Weather Statement | LMK | Harrison | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.